You are here:

Pediatrics/Pain After Injection

Advertisement


Question
Hello I recently got an antibiotic and pain medicine shot/injection above my buttock and the area is still hurting when I touch it or sit. This was about 12 days ago. There was really no pain the few days right after. It just recently started around day 8. Do you have any advice on what this can mean and what I can do about it? Thank you so much.

Answer
IM injections tend not to be given in this area of the body any more because of potential complications. I am also not sure why you would need to have antibiotics and analgesia given by this route - is a bit odd.
If you are worried you need to go back to the doctor who gave the drugs.

Pediatrics

All Answers


Answers by Expert:


Ask Experts

Volunteer


Dr Graham Smith

Expertise

I am accredited in general paediatrics and paediatric nephrology and and am happy to answer questions on both topics. It is not possible or safe to assess acutely sick children through this medium. Such children should be taken to their own doctor, where a full history can be taken and an examination carried out.

Experience

I have been a consultant paediatrician and paediatric nephrologist for 13 years. I have been involved in paediatrics for 22 years.

Organizations
Royal College of Paediatrics and Child Health
British Association for Paediatric Nephrology
European Society for Paediatric Nephrology
International Pediatric Nephrology Association

Publications
Archives of Disease in Childhood
British Medical Journal
Pediatric Nephrology
Current Paediatrics
Nephrology, Dialysis and Transplantation
Nephrology and Urology

Education/Credentials
MA (Cantab)
MB BS (London)
MRCP
FRCPCH

©2016 About.com. All rights reserved.